Alert archive / Washington / Small Craft Advisories in 2011

Small Craft Advisory 739, NWS Seattle, WA

June 10, 2011

NWS Seattle, WA issued this small craft advisory at Jun 10, 2011, 8:50 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2011, 8:50 PM PDT (03:50 UTC)
Expired
Jun 11, 2011, 4:00 AM PDT
In force
7 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WHUS76 KSEW 110350
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
850 PM PDT FRI JUN 10 2011

PZZ131-132-111100-
/O.CAN.KSEW.GL.W.0058.000000T0000Z-110611T1300Z/
/O.NEW.KSEW.SC.Y.0739.110611T0350Z-110611T1100Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
850 PM PDT FRI JUN 10 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PDT SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WIND AND WAVES...WEST WINDS 20 TO 30 KNOTS WITH SEAS 3 TO 5
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-133-134-110500-
/O.CAN.KSEW.SC.Y.0738.000000T0000Z-110611T1300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
850 PM PDT FRI JUN 10 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES WILL BE LESS THAN PREVIOUSLY EXPECTED TONIGHT.

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
232 
WHUS76 KSEW 110955
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
255 AM PDT SAT JUN 11 2011

PZZ131-132-111800-
/O.CON.KSEW.SC.Y.0739.000000T0000Z-110611T1100Z/
/O.NEW.KSEW.SC.Y.0740.110611T2300Z-110612T1100Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
255 AM PDT SAT JUN 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PDT SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM
PDT EARLY THIS MORNING. 

* WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS WITH SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 10, 3:15 PM PDT, 5 hours 35 minutes earlier.

Area forecast discussion, Jun 10, 3:15 PM PDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
315 PM PDT FRI JUN 10 2011

.SYNOPSIS...A WEAK UPPER TROUGH IS OVER THE WEST COAST. CLOUDS WITH
A FEW SHOWERS OR DRIZZLE WILL PERSIST INTO SATURDAY. SUNDAY IS
LIKELY TO HAVE MORE SUNSHINE...BUT ANOTHER WEAK WEATHER SYSTEM WILL
ARRIVE MONDAY. A STRONGER UPPER TROUGH WILL ARRIVE TUESDAY.

&&

.SHORT TERM...AT 2PM THE MARINE LAYER IS NOT BREAKING UP MUCH...BUT
STILL HOLDING OUT SOME HOPE FOR SUN BREAKS THROUGH THIS EVENING.
SATURDAY WILL PROBABLY BE CLOSE TO A REPEAT OF TODAY BUT SUNDAY
SHOULD BE SUNNIER...THE TIME HEIGHT CROSS SECTIONS OF RH SHOW THIS.
THE MARINE STRATUS IS PRETTY TYPICAL WEATHER FOR EARLY TO MID
JUNE...A MARINE LAYER AND ONSHORE FLOW GIVE MORNING CLOUDS WITH SOME
DRIZZLE...THEN THE STRATUS LIFTS UP INTO BKN STRATOCU IN THE
AFTERNOON AND EVENING HOURS. I THINK THE CLOUDS WILL SCATTER OUT
OKAY ON SUNDAY AND SO IT WILL WARM A BIT...BUT AFTER THAT THE
MARINE LAYER WILL PUSH IN DEEPER ON MONDAY AS ANOTHER WEAK SYSTEM
REACHES THE AREA. 19

.LONG TERM...MARINE AIR WITH A FEW SHOWERS POSSIBLE EACH DAY NEXT
WEEK. AN UPPER TROUGH WILL BE OVER THE REGION WITH ONSHORE FLOW. IT
IS TEMPTING TO PICK THE ONE DAY THAT SHOWERS ARE THE MOST LIKELY AND
DRAW THE SHOWERS AND PERHAPS A PSCZ IN...THAT DAY WOULD PROBABLY BE
WED...BUT I HAVE NOT DONE ANYTHING TO THE GRIDS ALONG THAT VEIN
YET. 19

&&

.AVIATION...SATELLITE IMAGERY THIS AFTERNOON SHOWS SOME CLEARING
ALONG THE STRAIT OF JUAN DE FUCA...OVER THE SAN JUANS AND NEAR
BELLINGHAM AND OVER THE SOUTH END OF HOOD CANAL. SURFACE GRADIENTS
HAVEN'T CHANGED MUCH FROM THIS MORNING EXCEPT FOR THE CROSS CASCADE
GRADIENT WHICH IS ABOUT 2 MB STRONGER. WEAK UPPER LEVEL TROUGH
MOVING THROUGH THIS EVENING. THE MAIN EFFECT OF THIS FEATURE WILL BE
TO ENHANCE THE LOW LEVEL ONSHORE FLOW. CEILINGS HAVE SLOWLY
INCREASED INTO THE LOW END OF VFR THIS AFTERNOON WITH THE EXCEPTION
BEING AROUND KPAE WITH A LITTLE CONVERGENCE KEEPING THE CEILINGS
LOWER. LITTLE CHANGE EXPECTED DURING THE EVENING HOURS. WITH THE
INCREASING ONSHORE FLOW CEILINGS WILL LOWER BACK DOWN INTO THE
1000-2000 FOOT RANGE FOR THE MOST PART BY 12Z SATURDAY AND STAY IN
THE MVFR RANGE THROUGH THE MORNING ON SATURDAY.

KSEA...CEILINGS AROUND 4000 FEET TONIGHT LOWERING BACK DOWN TO
1000-2000 FEET AFTER MIDNIGHT AND REMAINING IN THAT RANGE THROUGH
SATURDAY MORNING. WINDS SOUTHWESTERLY 4 TO 8 KNOTS BECOMING MORE
SOUTHERLY SATURDAY MORNING. FELTON

&&

.MARINE...ONSHORE FLOW WILL CONTINUE INTO EARLY NEXT WEEK. A WEAK
UPPER LEVEL SHORTWAVE TROUGH NEAR THE COAST WILL THROUGH THE AREA
THIS EVENING. WITH THE INCREASING ONSHORE FLOW THIS EVENING BEHIND
THE UPPER LEVEL TROUGH. MODEL GUIDANCE CONTINUES TO SHOW THE
KUIL-KBLI GRADIENTS IN THE 2-4 MB RANGE. RACE ROCKS IS ALREADY NEAR
30 KNOTS. WITH STAY WITH THE GALE WARNING FOR THE CENTRAL AND EAST
STRAIT FOR THIS EVENING. SMALL CRAFT ADVISORY WINDS ARE LIKELY THIS
EVENING AT THE WEST ENTRANCE AND ALSO THE NORTHERN INLAND WATERS AND
ADMIRALTY INLET AND ADVISORIES REMAIN UP FOR THESE AREAS.

LITTLE CHANGE IN THE PATTERN FOR THE NEXT FEW DAYS WITH VARYING
DEGREES OF ONSHORE FLOW. SMALL CRAFT ADVISORY WINDS ARE LIKELY IN
THE CENTRAL AND EAST STRAIT MUCH OF THE TIME OVER THE NEXT SEVERAL
DAYS. FELTON

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING FOR THE CENTRAL AND EAST STRAIT...SMALL CRAFT
ADVISORY WEST ENTRANCE...NORTHERN INLAND WATERS...AND ADMIRALTY
INLET THIS EVENING.

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:55 AM PDTSmall Craft AdvisorySEW46 hr

Nearby

Small Craft Advisories in Washington, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.